Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Dr. Young, thanks for you help and time.
Jun 19, 2014

Thank you very much for taking your time from your busy schedule and answering to my concern. The only reason why my husband has been constantly worrying so much about is that EIA converting from non reactive to reactive and staying reactive. and he was telling me that the other thing he was worried about the effect of budasonide medication(for oral inhalation for her regular coughing) on the HIV western blot test if it might have caused a false negative on the western blot or taking longer duration to seroconvert. She was almost always using that budesonide for oral inhalation.

First of all after the incident also we thought we will let it go, but he got very anxious and worried when she was falling sick(few times) and getting those coughs and colds(almost all the time) and some other things, even including rashes when we went out of the country . Before that she was a healthy child. May be it is something else, we are following up with an allergist.

And do you think is a PCR Quantitative test a reliable test in testing for HIV, in situations like this where the EIA is reactive and Western blot is negative?

Please advise Dr.

Response from Dr. Young

Hello again,

One last time. A positive ELISA is not a positive test for HIV. The multiple negative Western blots are definitive.

I'm sorry that your daughter is not well. But no further HIV testing is needed and and more testing is a waste of money and time and would only fuel your husband's misplaced anxiety and directs attention from getting your daughter the medical help she needs.

BY


Previous
eviplera and tinnitus
Next
just diagnosed - med start time

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement